Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 19, 2024, 9:03 AM CDT for Fayette County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2024, 9:03 AM CDT (14:03 UTC)
- Expired
- Jul 19, 2024, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Fayette County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WGUS54 KEWX 191403
FFWEWX
TXC149-191715-
/O.NEW.KEWX.FF.W.0008.240719T1403Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
903 AM CDT Fri Jul 19 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern Fayette County in south central Texas...
* Until 1215 PM CDT.
* At 903 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Muldoon, O'Quinn, Freyburg, Swiss Alp, Floy, High Hill, West Point
and Ammannsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
2988 9715 2996 9704 2989 9690
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN2 follow-up statements
254
WGUS74 KEWX 191539
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1039 AM CDT Fri Jul 19 2024
TXC149-191715-
/O.CON.KEWX.FF.W.0008.000000T0000Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TX-
1039 AM CDT Fri Jul 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR SOUTHWESTERN FAYETTE COUNTY...
At 1039 AM CDT, Doppler radar and automated rain gauges indicate
between 2 and 5 inches of rain have fallen. Flooding impacts will
continue, but no additional rainfall is expected, as storms move
south of the area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Muldoon, O'Quinn, Freyburg, Swiss Alp, Floy, High Hill, West Point
and Ammannsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
2988 9715 2996 9704 2989 9690
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN665
WGUS74 KEWX 191709
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1209 PM CDT Fri Jul 19 2024
TXC149-191719-
/O.EXP.KEWX.FF.W.0008.000000T0000Z-240719T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TX-
1209 PM CDT Fri Jul 19 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN FAYETTE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2980 9680 2967 9697 2973 9712 2983 9717
2988 9715 2996 9704 2989 9690
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 6:25 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 6:25 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 625 AM CDT Fri Jul 19 2024 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 210 AM CDT Fri Jul 19 2024 A cluster of thunderstorm activity had advanced southward into portions of Williamson Lee Counties in association with an outflow boundary. This activity is leading to some locally heavy rainfall and gusty winds. This activity will probably wane some over the next few hours but isolated activity remains possible through the overnight into the morning for the locations that are immediately south of the current cluster of storms and to the east of I-35. The focus for spotty isolated showers and perhaps a storm cell or two this afternoon will then shift to cover generally from the San Antonio metro region and points southward nearer the location of the weak front/residual outflow boundaries and in the region where the greatest moisture resides with the PWATS around or in excess of 1.75 inches. Elsewhere, this afternoon should trend partly cloudy and rain free. Any isolated activity should wane after dark with the loss of daytime heating. Additionally, the weak front looks to lift back northward from the overnight into Saturday, with the wind flow across the region becoming more east-southeast then southeasterly in direction. This should help to result in Saturday trending as the driest day of the week over the area under mostly sunny to partly cloudy skies. Saturday will trend as the warmest day as well with highs running a degree or two higher compared to this afternoon. && .LONG TERM... (Saturday night through Thursday) Issued at 210 AM CDT Fri Jul 19 2024 Mainly dry conditions expected Saturday night into Sunday, although a rouge shower or thunderstorm may be possible over the coastal plains through the evening. From Sunday through the rest of the period, a wetter and cooler pattern looks to take effect across South Central Texas. A slow moving trough shifts slightly further south into the Central Plains on Sunday and Monday bringing a stalled front into north Texas. This boundary along with a passing upper level shortwave looks to drive precipitation chances across most of South Central Texas by Sunday afternoon. Precipitation chances remain overnight into Monday, mainly for the northern half of the area. These chances overspread all of the area Monday and Tuesday as a shortwave moves across Central Texas. Increasing PWATS from 1.5 to over 2 inches are seen during this time which may lead to periods of heavy rain across the area. WPC has a level 2 of 4 risk for excessive rain across the northern two thirds of the area Monday morning into Tuesday morning to account for this potential. Models indicate the active pattern continues mid to late week with precipitation chances seen each day. With the more active pattern comes increased cloud cover and cooler temperatures in the forecast. Seasonable highs are expected Sunday from the low 90s to around 100 degrees cooling to the mid 80s to low 90s each day Tuesday onward. && .AVIATION... (12Z TAFS) Issued at 619 AM CDT Fri Jul 19 2024 VFR flight conditions should primarily prevail through the period. However, a brief MVFR ceiling and rain shower could impact KAUS over the next 60 to 90 minutes or so. While KAUS quickly dries out, KSAT and KSSF could see an isolated spotty shower this afternoon and have added VCSH to note this potential. Thunder cannot be ruled out but confidence currently remains too low to insert a mention of thunder within this TAF package. Winds stay generally light with variable conditions this morning becoming more easterly later today to east- southeasterly tonight. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 96 75 98 75 / 10 0 0 0 Austin Bergstrom Intl Airport 95 72 97 73 / 10 0 0 0 New Braunfels Muni Airport 95 73 96 74 / 10 0 10 0 Burnet Muni Airport 94 72 96 74 / 10 0 10 0 Del Rio Intl Airport 100 79 101 79 / 10 10 0 0 Georgetown Muni Airport 94 72 96 73 / 10 0 0 0 Hondo Muni Airport 96 74 97 74 / 20 0 10 0 San Marcos Muni Airport 95 72 96 73 / 10 0 10 0 La Grange - Fayette Regional 94 74 95 74 / 20 10 10 0 San Antonio Intl Airport 96 75 97 76 / 20 0 10 0 Stinson Muni Airport 96 76 98 76 / 20 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...27 Aviation...Brady
Hazardous weather outlook, Jul 19, 2:18 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 218 AM CDT Fri Jul 19 2024 TXZ171>173-183>194-202>209-217>225-228-200730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 218 AM CDT Fri Jul 19 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of heavy rainfall and instances of isolated flooding are possible from early to middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:53 AM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jul 19, 1:20 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 115 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.